Help me find a multi-vitamin that doesn't make me sick.
I'm a competitive endurance athlete, and am trying to address some dietary deficiencies with a multi-vitamin. (I realize the efficacy question is very much open to debate
, but as an athlete I'm open to trying everything I can, legally
, to get more performance out of my body.)
My problem: the multivitamin I'm taking now - One A Day Maximum - makes me feel like crap for about 30 minutes after taking it. Nausea, upset stomach, the works. It seems to happen no matter when I take it -- with food, with water, before exercise, at work while sedentary, before going to bed. It's bad enough that I can't really justify taking it, because any nutrition gains are offset by feeling lousy.
Any suggestions on why this is happening, or other multivitamins that might be easier / more digestible? FWIW, I don't normally have a problem taking other medications / large pills.
(*Additional info: The effect seems worse if I cut the pill in half, or take it on an empty stomach, or take it with coffee.)